Discussions By Condition: Allergies

Summer related exercise induced ITCHY LEGS, anyone??? HELP!

Posted In: Allergies 0 Replies
  • Posted By: Horserider
  • June 13, 2008
  • 00:42 AM

What to do next????
I never used to suffer from itchy lower legs, until 3 years ago when we moved from Europe to New Jersey.
I do fine all fall/winter/spring, but then comes summer and honestly somebody HELP me!
It all started again last weekend when temps hit 90F.
I ride horses during the day, so wearing tights, high socks and chaps or long riding boots, which keep my lower legs very hot & sweaty whilst exercising.
I do fine during exercise, but the minute I take off my riding clothes the itch begins. It drives me nuts. :(
I use Sarna as well as Corti-Aid and take Benadryl every night. Still I'll wake up scratching, putting ice cubes on my legs in the hope the itch will go away.
I live healthily, lots of veggies, very little sugar and in general a very healthy person. I can't see it being food related as my diet in summer vs other times a year is no different other then drinking more water.
Would it be worthwhile to see an allergist? :confused: What more can an allergist offer, then a regular doctor?
This is just SO depressing.
Admittedly on my days off, when I don't ride any horses I'll be MUCH better and on those cooler days, when I'm not sweating in my riding gear, I'll be better too.
I almost feel like I need to move back to a cooler climate. I never suffered from it overseas, eventhough I was riding as much as I do at present. :(
Anybody else has any experience with this? Any suggestions VERY welcome! TIA.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?